U.S. doctors online nowAsk doctors free
Canada
A 42-year-old female asked:

I am an iv drug user. injection site in crook of arm. noticed a long dark indent running the opposite way kind of along the muscle in the forearm. gettin worse. ?

3 doctor answers3 doctors weighed in
Dr. Bernard Seif
Clinical Psychology 40 years experience
IV drug user: You MAY have an infection and have a drug problem. Please go to your emergency room ASAP. Then follow up w/in-patient treatment to protect and free yourself. You and those in your life will be glad you did. You can do it. Peace and good health.
Dr. Paul Velt
Diagnostic Radiology 42 years experience
Sclerosed vein: The substance that is used by IV drug users is very toxic to the veins. They scar down and become unusable. The process continues and progresses. Seek help
Dr. Paul Garrett
Radiology 40 years experience
Need to be seen NOW: Possibilities include clotting of veins in the forearm, likely with inflammation (phlebitis). Clots in the vein can travel to the lung and be life threatening. Ultrasound can see these clots before they break off and should be done in an ER. Go NOW. Typical infection suggests redness and swelling, but infection is not needed to be serious as noted above. You will very likely be OK but don't ignore

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Mar 17, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.